Citation: Saltoftheearth. "I Feel as if I've Wasted Six Years: An Experience with Tramadol (exp82099)". Erowid.org. Dec 28, 2017. erowid.org/exp/82099
There are already many reports on tramadol but looking over them they seem to emphasize the good. I'll deal with the good, but get to the pitfalls too. I have been involved with tramadol for probably six years. Originally I had read some reports with some very positive reviews. Looking for something to add a bit of fun to a pretty drab middle-age life I decided to order some.
In short, it was love at first bite. I experienced an energizing buzz that made me want to work, clean and read. It was wonderful, sort of a combination of speed and an opiate but longer-lasting probably 6 hours. Perfection. My guess is the first dose was 100 mg. I woke the next morning and felt fine. I thought I died and went to heaven. Another wonderful side-effect was that it allowed me to run again. Being somewhat asthmatic I had been unable to run for years, but discovered after a dose of Tramadol I felt as if I was 25 years younger, stronger and far less asthmatic.
Having read about the possible addiction potential, I kept it at about 5 days a week for perhaps a year. However I began to notice that on days six and seven I'd get cranky, tired and would start to have intestinal 'issues'. Incredibly, it took me a few months to realize these were the first effects of withdrawal (DUH!). I then decided to go on Tramadol full-time as those two days were very unpleasant. Of course over the months the doses would escalate to maintain the same effect and the efficacy went down to perhaps 4 hours from the initial 6, At this point I was up to about 300mg a day broken up 100, 50 and 150. I refused to increase the dose and of course the benefits began to decline.
I finally made the decision to quit as it was beginning run my life. I had to time doses an hour before meals (taking Tramadol on a full stomach totally nullified the effects), my memory seemed to be suffering as well as my social life. So, I stopped during a 'vacation' from work. It was a very nasty 4 days. Others have described it as a flu, but a flu doesn't cause electric-type jolts to run through your legs and I had to use large doses of Valium (20-30mgs) to even fitfully sleep (also had diarrhea). Finally after four days, the withdrawal was over, but I was left with the most profound lethargy you can imagine. Getting out of bed required major willpower. It was awful... depressed with no energy or motivation to do anything.
After a couple of months of slow improvement. I decided to take a dose for a big business event as I needed the energy and figured, WTF, how much can it hurt. You guessed it, a week later I was back on the Tramadol treadmill. Same pattern as before. However, after another couple of years I found my memory getting so bad that I could read a book and not remember a thing a month later. Again, I decided enough was enough. I feel as if I've wasted six years.
A week ago I went through complete withdrawal #2, just as nasty as the first if not more. Again, horrible lethargy... indescribable and no interest in doing anything. I don't know what the future holds, but I'm writing this as a warning to others. BE VERY CAREFUL with Tramadol and do not listen to those (including your doctor) who say it is not addictive. It most certainly is.
COPYRIGHTS: All reports are copyright Erowid and you agree not to download or analyze the report data without contacting Erowid Center and receiving permission first.
Experience Reports are the writings and opinions of the individual authors who submit them.
Some of the activities described are dangerous and/or illegal and none are recommended by Erowid Center.